Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Apr 8, 2013, 10:27 PM CDT for Howard County, Sherman County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2013, 10:27 PM CDT (03:27 UTC)
- Expired
- Apr 8, 2013, 11:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Howard County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
613
WFUS53 KGID 090327
TORGID
NEC093-163-090400-
/O.NEW.KGID.TO.W.0003.130409T0327Z-130409T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT MON APR 8 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
EASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1023 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 2 MILES EAST OF ROCKVILLE...OR 26 MILES
NORTHWEST OF GRAND ISLAND....AND MOVING NORTH AT 20 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ASHTON AND SHERMAN RESERVOIR DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4131 9890 4129 9864 4105 9870 4105 9893
TIME...MOT...LOC 0327Z 196DEG 19KT 4114 9878
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
WESELY3 follow-up statements
806
WWUS53 KGID 090343
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1043 PM CDT MON APR 8 2013
NEC093-163-090400-
/O.CON.KGID.TO.W.0003.000000T0000Z-130409T0400Z/
HOWARD NE-SHERMAN NE-
1043 PM CDT MON APR 8 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SHERMAN AND
SOUTHWESTERN HOWARD COUNTIES UNTIL 1100 PM CDT...
AT 1042 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 4 MILES EAST OF ROCKVILLE...OR 25 MILES NORTHWEST OF
GRAND ISLAND...MOVING NORTH AT 10 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
ASHTON AND SHERMAN RESERVOIR DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4131 9890 4129 9864 4105 9870 4105 9893
TIME...MOT...LOC 0343Z 185DEG 9KT 4114 9875
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
WESELY358
WWUS53 KGID 090353
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1053 PM CDT MON APR 8 2013
NEC093-163-090400-
/O.CON.KGID.TO.W.0003.000000T0000Z-130409T0400Z/
HOWARD NE-SHERMAN NE-
1053 PM CDT MON APR 8 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SHERMAN AND
SOUTHWESTERN HOWARD COUNTIES UNTIL 1100 PM CDT...
AT 1051 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTH OF BOELUS...OR 24 MILES NORTHWEST OF GRAND
ISLAND...MOVING NORTH AT 10 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN SHERMAN AND EXTREME WESTERN
HOWARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4110 9879 4113 9882 4130 9876 4129 9864
4105 9870
TIME...MOT...LOC 0353Z 201DEG 8KT 4115 9872
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
WESELY850
WWUS53 KGID 090400
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1100 PM CDT MON APR 8 2013
NEC093-163-090410-
/O.EXP.KGID.TO.W.0003.000000T0000Z-130409T0400Z/
HOWARD NE-SHERMAN NE-
1100 PM CDT MON APR 8 2013
...THE TORNADO WARNING FOR EAST CENTRAL SHERMAN AND SOUTHWESTERN
HOWARD COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4110 9879 4113 9882 4130 9876 4129 9864
4105 9870
TIME...MOT...LOC 0400Z 201DEG 8KT 4116 9871
$$
WESELYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 8, 6:45 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 8, 6:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT MON APR 8 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 415 PM CDT MON APR 8 2013 PRIMARY FORECAST CONCERNS LIE WITH INCREASING PRECIPITATION CHANCES...AND PRECIPITATION TYPE. SATELLITE IMAGERY SHOWING THE STORM SYSTEM OF INTEREST CURRENTLY SPINNING OVER THE WRN UT/AZ BORDER...LEAVING SOUTHWESTERLY FLOW IN PLACE ACROSS THE CENTRAL PLAINS. INCREASED LIFT OUT AHEAD OF THE SYSTEM HAS ALREADY RESULTED IN THUNDERSTORM DEVELOPMENT OFF TO THE WEST OF THE CWA...WITH DRY CONDITIONS CURRENTLY IN PLACE OVER THE CWA. CLOUD COVER HAS BEEN VARIABLE THROUGH THE DAY...AND AFTER STARTING THE DAY WITH WIDESPREAD LOW LEVEL STRATUS AND AREAS OF FOG...THE NORTHERN HALF OF THE CWA AT LEAST SAW SOME SUN...THE SRN HALF DIDNT FARE AS WELL WITH THAT STRATUS LINGERING AROUND...KEEPING TEMPERATURES IN THE LOWER 60S VS MID 60S/NEAR 70 FURTHER NORTH. THE SHORT TERM PERIOD WILL BE DOMINATED BY THE UPPER LEVEL LOW TO THE WEST...WHICH BY 12Z TUESDAY IS EXPECTED TO ONLY HAVE SHIFTED IN THE FOUR CORNERS REGION...AND BY EVENING IS STILL WELL TO THE WEST OF THE CWA...SET UP OVER COLORADO. LOOKING AT TONIGHT...STRONG/SEVERE THUNDERSTORMS STILL A CONCERN...EVEN WITH THE CLOUD COVER THROUGH THE DAY STILL SEEING DECENT AMOUNTS OF INSTABILITY IN PLACE AS DEWPOINTS HAVE REACHED INTO THE 50S/60S. A COUPLE OF SFC BOUNDARIES ACROSS THE CWA WILL BE WORTH KEEPING AN EYE ON...A STATIONARY FRONT DRAPED ACROSS THE NRN CWA...AND A BOUNDARY CAUSED BY THE HEATING DIFFERENCES ACROSS NC KS...WHERE TEMPS VARY FROM THE LOW 60S TO LOW 70S. MODELS CONTINUE TO SHOW ACTIVITY PICKING UP ACROSS THE CWA THIS EVENING/TONIGHT...AIDED BY INCREASED LIFT VIA A 40-50KT LLJ NOSING INTO THE AREA FROM THE SOUTH. IN ADDITION TO ACTIVITY DEVELOPING OVER/NEAR THE CWA...WILL HAVE TO WATCH THE ACTIVITY ONGOING TO THE WEST...AND ITS EASTWARD PROGRESSION TOWARD/THROUGH THE CWA. WOULD THINK WITH THE BOUNDARIES IN THE AREA AND THE WAA/MOISTURE ADVECTION VIA THE JET...THAT THIS ACTIVITY COULD MAKE IT THIS FAR EAST. INTO TOMORROW...WHILE INSTABILITY /BOTH LOW LEVEL AND ELEVATED/ LINGERS IN THE AREA BUT DOES START TO PUSH OFF TO THE EAST THROUGH THE DAY AS THE COLD FRONT AND COLD AIR PUSH MOVE IN. MODELS REMAIN IN DECENT AGREEMENT WITH THE TIMING OF THE FRONT...BY 12Z HAVING STARTING MOVING INTO NWRN PORTIONS OF THE CWA. BY MID AFTERNOON...THE FRONT IS EXPECTED TO HAVE MOVED THROUGH MOST OF THE CWA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND. KEPT THE FALLING TEMPERATURES GOING THROUGH THE DAY...HIGHS FOR THE MAJORITY OF THE CWA WILL BE MET IN THE MORNING. INHERITED WX GRIDS OF THUNDER/RAIN TRANSITIONING OVER TO SLEET/FZRA AS COLDER AIR BUILDING IN THE LOWER LEVELS...WITH FORECAST SOUNDINGS CONTINUING TO SHOW A WARM NOSE IN THE MID LEVELS...AND SAW NO REASON TO MAKE ANY SIGNIFICANT CHANGES TO THAT LINE OF THINKING. DEBATED A WINTER WX ADV FOR AT LEAST NORTHWESTERN SECTIONS OF THE CWA TOMORROW FOR A COMBO OF THE WINTRY PRECIP AND WINDS...BUT THERE CONTINUES TO BE ENOUGH VARIATION BETWEEN MODELS THAT CONFIDENCE IN THE AMOUNT OF SLEET/FZRA IS NOT VERY HIGH...BUT MENTION REMAINS IN THE HWO MID SHIFT CREW WILL HAVE TO CONSIDER IT...DEPENDING ON HOW THIS EVENING/OVERNIGHT ACTIVITY PANS OUT. LATE IN THE AFTERNOON...UNTIL THE FRONT CLEARS THE CWA...CANT RULE OUT THUNDERSTORM CHANCES...AND IF THINGS SLOW DOWN AT ALL...STRONG/SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY...THOUGH THE BETTER CHANCES SHOULD BE TO THE E/SE OF THE CWA. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 415 PM CDT MON APR 8 2013 WINTRY WEATHER CONDITIONS WILL RETURN THROUGH MID WEEK AS AN UPPER LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTH CENTRAL ROCKIES LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS. MODELS ARE FAIRLY CONSISTENT WITH THE TRACK OF THE SYSTEM WITH THE UPPER LOW ORIENTED IN COLORADO 00Z WEDNESDAY...WITH THE SYSTEM MOVING INTO NEBRASKA DURING THE DAY WEDNESDAY. MODELS BEGIN TO DIVERGE WITH THE TRACK OF THE SYSTEM WEDNESDAY NIGHT WITH THE LOW EITHER LIFTING NORTHEAST TOWARDS SIOUX FALLS OR DEVELOPING A SECONDARY LOW CIRCULATION FARTHER SOUTH TOWARDS THE KANSAS CITY AREA. BASED ON THE CURRENT TRACK...THE SFC COLD FRONTAL BOUNDARY WILL PRETTY MUCH BE THROUGH OUR CWA BY 00 WED...WITH THE H85 FRONT STILL ALONG OUR EAST/SOUTHEAST ZONES. ELEVATED INSTABILITY REMAINS PRESENT FOR A FEW HOURS IN THE EVENING AND HAVE MAINTAINED A TSTM MENTION FOR IN OUR SE CWA EARLY TUESDAY EVENING. OTHERWISE...WE ARE GENERALLY LOOKING AT MAINLY WINTRY WEATHER PCPN EVENT AS COLD AIR SETTLES IN AT THE SFC WHILE A RATHER DEEP WARM/ABOVE FREEZING LAYER IS PRESENT AROUND H8. WITH DENDRITIC MOISTURE LACKING AND PRESENCE OF WARM LAYER MID LAYER ABOVE THE COLD SFC/LLVL TEMPS BELOW FREEZING...WE ARE LOOKING AT THE POTENTIAL FOR SEVERAL HOURS OF SLEET/FREEZING RAIN...UNTIL DENDRITIC MOISTURE ARRIVES AND UPPER LOW MOVES IN. UNCERTAINTY REMAINS ON HOW MUCH FREEZING RAIN OR SLEET WILL ACTUALLY ACCUMULATE...BUT CANNOT RULE OUT SOME LIGHT ICING WITH THE FREEZING RAIN ALONG WITH SOME LIGHT SLEET ACCUMULATIONS. THE MIXED PCPN WILL GRADUALLY TRANSITION TO SNOW TUESDAY NIGHT OR EARLY WEDNESDAY MORNING...WITH INTERMITTENT SNOW CONTINUING THROUGH WEDNESDAY NIGHT BUT THIS WILL ULTIMATELY BE DEPENDENT ON THE TRACK OF THE UPPER LOW...AS A FARTHER NORTHEAST TRACK WILL LIMIT SNOW AMOUNTS AND A FARTHER SOUTH TRACK WILL PROVIDE MORE POTENTIAL FOR ACCUMULATING SNOWFALL. NATIONAL GUIDANCE SUGGESTS AN INCH OR SO POSSIBLE FOR OUR FAR NORTHERN ZONES FOR STORM TOTAL SNOWFALL...WHEREAS SPC SNOW PLUMES FROM SREF SUGGESTS HIGHER AMOUNTS FARTHER SOUTH WITH SEVERAL INCHES POSSIBLE. GIVEN UNCERTAINTY FOR THIS TIME FRAME WILL MAINTAIN SOME LIGHT SNOW ACCUMULATIONS FOR MOST LOCATIONS AND THIS WILL NEED TO BE TWEAKED WITH TIME AS SYSTEM ARRIVES. WINDS WILL BE ANOTHER CONCERN IN A TIGHT PRESSURE GRADIENT FOLLOWING FROPA WITH SFC LOW TO THE EAST AND A 1035MB SFC RIDGE NOSING INTO THE ROCKIES. THE GREATER PRESSURE RISES TUESDAY EVENING ARE FCST ACROSS KS AND BREEZY/WINDY CONDITIONS ARE EXPECTED TUESDAY NIGHT AND ALSO AGAIN ON WEDNESDAY IN THE TIGHT GRADIENT. FLURRIES REMAIN IN OUR EASTERN ZONES FOR THURSDAY ON THE BACK SIDE OF THE LOW...WITH THE FORECAST DRYING OUT FOR THURSDAY NIGHT. MINIMAL CHANGES WERE MADE TO THE INIT FOR THE EXTENDED PORTION OF THE FORECAST. TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH MUCH OF THE WEEK AND WILL MAKE A RUN TOWARD SEASONAL NORMALS OVER THE WEEKEND. CONFIDENCE IS NOT HIGH ON PCPN SATURDAY NIGHT...BUT WEATHER PATTERN DOES APPEAR TO TURN MORE ACTIVE TOWARD THE END OF THE WEEKEND AND EARLY NEXT WEEK AS AN UPPER LOW CROSSES THE NORTHERN PLAINS WITH ASSOCIATED SFC BOUNDARY ACROSS THE CENTRAL PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 645 PM CDT MON APR 8 2013 DETERIORATING CONDITIONS ARE EXPECTED AT KGRI OVER THE NEXT 24 HOURS AS A STRONG COLD FRONT CROSSES THE TERMINAL. AHEAD OF THIS FRONT...EXPECT VFR CIGS FOR THE NEXT FEW HOURS...BEFORE SOME THUNDERSTORMS DEVELOP AND CIGS FALL CLOSER TO MVFR LEVELS. THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE OVERNIGHT HOURS...BUT DUE TO UNCERTAINTY IN TIMING AT THE TERMINAL...KEPT IN THE CIGS AND VSBYS IN THE MVFR RANGE. WINDS WILL ALSO BE ON THE INCREASE OVERNIGHT...INCREASING OUT OF THE NORTH TO 22G28KT BY 09/12Z. EXPECT THE COLD FRONT TO CROSS THE TERMINAL ABOUT THIS TIME...AND FOR ANY THUNDERSTORMS TO TRANSITION TO LIGHT RAIN OR POSSIBLY EVEN A WINTRY MIX OF PRECIP...WITH IFR CIGS BEHIND THE FRONT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...FAY AVIATION...SAR
Hazardous weather outlook, Apr 8, 4:32 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 432 PM CDT MON APR 8 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091315- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 432 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE OUTLOOK AREA...WITH THE BEST CHANCES COMING THIS EVENING AND OVERNIGHT...PRIMARILY AFTER 7 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL TO NEAR THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS NEAR 60 MPH. LOCALIZED HEAVY RAIN OF OVER 2 INCHES MAY RESULT IN LOW LAND AND STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY INTO TUESDAY NIGHT...THERE ARE SEVERAL POSSIBLE HAZARDS. FIRST OF ALL...AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE DURING THE DAY. THE GREATEST RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF QUARTERS WILL FOCUS SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS NEBRASKA...TO PHILLIPSBURG KANSAS. SECONDLY...A WINTRY MIX OF SLEET AND LIGHT FREEZING RAIN WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST BEHIND A SHARP COLD FRONT. ALTHOUGH SIGNIFICANT SLEET AND ICE ACCUMULATIONS ARE NOT EXPECTED...SLICK SPOTS ON AREA ROADWAYS AND LIGHT ICING MAINLY ON ELEVATED SURFACES ARE POSSIBLE. IN THE WAKE OF THE COLD FRONT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS TO AROUND 40 MPH WILL AFFECT THE OUTLOOK AREA TUESDAY. TUESDAY NIGHT...ANY LINGERING SLEET OR FREEZING RAIN WILL TRANSITION TO SNOW...WITH SNOW CHANCES CONTINUING THROUGH WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE FOR LOCATIONS NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 8, 9:18 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 918 PM CDT MON APR 8 2013 NEZ072-073-090245- GOSPER NE-PHELPS NE- 918 PM CDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS AND NORTHEASTERN GOSPER COUNTIES UNTIL 945 PM CDT... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERTRAND...OR 16 MILES NORTHWEST OF HOLDREGE...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMITHFIELD... LAT...LON 4069 9980 4068 9955 4047 9951 4043 9974 TIME...MOT...LOC 0218Z 172DEG 27KT 4054 9965 ROSSI
Local storm report, Apr 8, 9:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 4 E SMITHFIELD 40.57N 99.66W
04/08/2013 E0.75 INCH GOSPER NE TRAINED SPOTTER
&&
JCBSpecial weather statement, Apr 8, 9:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 941 PM CDT MON APR 8 2013 NEZ061-090315- BUFFALO NE- 941 PM CDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BUFFALO COUNTY UNTIL 1015 PM CDT... AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR KEARNEY...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RIVERDALE... AMHERST... PLEASANTON... LAT...LON 4104 9937 4104 9904 4068 9899 4070 9928 TIME...MOT...LOC 0241Z 170DEG 21KT 4078 9915 ROSSI
Special weather statement, Apr 8, 10:10 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1010 PM CDT MON APR 8 2013 NEZ047-090345- HOWARD NE- 1010 PM CDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 1045 PM CDT... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...OR 21 MILES NORTH OF GRAND ISLAND...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FARWELL... CUSHING... ELBA... COTESFIELD... LAT...LON 4139 9829 4116 9829 4111 9862 4139 9868 TIME...MOT...LOC 0311Z 166DEG 23KT 4124 9843 ROSSI
Special weather statement, Apr 8, 10:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT MON APR 8 2013
NEZ041-048-049-090400-
MERRICK NE-NANCE NE-POLK NE-
1023 PM CDT MON APR 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK...EASTERN NANCE AND
CENTRAL MERRICK COUNTIES UNTIL 1100 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLARKS...OR 28 MILES NORTHWEST OF YORK...
MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FULLERTON...
GENOA...
BELGRADE...
LAT...LON 4120 9771 4116 9794 4150 9810 4150 9805
4151 9804 4152 9800 4152 9790 4153 9788
4153 9772
TIME...MOT...LOC 0323Z 166DEG 23KT 4127 9786
ROSSISpecial weather statement, Apr 8, 10:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1024 PM CDT MON APR 8 2013
NEZ060-090415-
DAWSON NE-
1024 PM CDT MON APR 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1115
PM CDT...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GOTHENBURG...OR 26 MILES WEST OF
LEXINGTON...MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILLOW ISLAND...
GOTHENBURG...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 222.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 10022 4105 10000 4105 9995 4071 10003
4069 10023 4103 10023
TIME...MOT...LOC 0324Z 197DEG 19KT 4090 10022
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:18 PM CDT | Special Weather Statement | GID | Gosper | 27 min |
| Apr 8, 9:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 41 min |
| Apr 8, 9:41 PM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Apr 8, 10:10 PM CDT | Special Weather Statement | GID | Howard | 35 min |
| Apr 8, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 45 min |
| Apr 8, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 41 min |
| Apr 8, 10:23 PM CDT | Special Weather Statement | GID | Nance | 37 min |
| Apr 8, 10:24 PM CDT | Special Weather Statement | GID | Dawson | 51 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 47 min |
| Apr 8, 10:50 PM CDT | Tornado Warning | GID | Buffalo, Dawson | 25 min |
| Apr 8, 10:59 PM CDT | Special Weather Statement | GID | Howard | 31 min |
| Apr 8, 11:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Apr 8, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| Apr 8, 11:19 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 26 min |
| Apr 8, 11:30 PM CDT | Special Weather Statement | GID | Gosper | 45 min |
| Apr 8, 11:41 PM CDT | Special Weather Statement | GID | Sherman | 34 min |
| Apr 8, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 37 min |
| Apr 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 26 min |
| Apr 9, 12:09 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| Apr 9, 12:15 AM CDT | Special Weather Statement | GID | Buffalo, Phelps | 45 min |
| Apr 9, 12:28 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 47 min |
| Apr 9, 12:48 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 27 min |
| Apr 9, 12:56 AM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Apr 9, 12:58 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 17 more | 12 hr |
| Apr 9, 1:11 AM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 34 min |
| Apr 9, 1:14 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 46 min |
| Apr 9, 1:20 AM CDT | Special Weather Statement | GID | Phelps | 25 min |
| Apr 9, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 46 min |
| Apr 9, 1:44 AM CDT | Special Weather Statement | GID | Merrick, Nance | 46 min |
| Apr 9, 1:49 AM CDT | Special Weather Statement | GID | Clay | 26 min |
| Apr 9, 1:56 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 49 min |
| Apr 9, 1:57 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 48 min |
| Apr 9, 2:00 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 45 min |
| Apr 9, 2:17 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 43 min |
| Apr 9, 2:19 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 26 min |
| Apr 9, 2:23 AM CDT | Special Weather Statement | GID | Howard | 52 min |
| Apr 9, 2:33 AM CDT | Areal Flood Advisory | GID | Buffalo | 3 hr |
| Apr 9, 2:44 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 31 min |
| Apr 9, 2:58 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Merrick | 47 min |
| Apr 9, 3:03 AM CDT | Special Weather Statement | GID | Polk | 27 min |
| Apr 9, 3:14 AM CDT | Special Weather Statement | GID | Polk | 31 min |
| Apr 9, 3:38 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 22 min |
| Apr 9, 3:57 AM CDT | Severe Thunderstorm Warning | GID | Polk | 18 min |
| Apr 9, 4:56 AM CDT | Areal Flood Advisory | GID | Buffalo | 6 hr |
| Apr 9, 5:00 AM CDT | Areal Flood Advisory | GID | Howard, Sherman | 6 hr |
| Apr 9, 10:42 AM CDT | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 41 hr |
| Apr 9, 1:31 PM CDT | Special Weather Statement | GID | Greeley, Hall, Howard | 44 min |
| Apr 9, 1:33 PM CDT | Special Weather Statement | GID | Harlan | 42 min |
| Apr 9, 1:48 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 27 min |
| Apr 9, 2:14 PM CDT | Severe Thunderstorm Warning | GID | Nance | 16 min |
| Apr 9, 2:48 PM CDT | Special Weather Statement | GID | Kearney, Phelps | 42 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | GID | Harlan | 37 min |
| Apr 9, 2:55 PM CDT | Special Weather Statement | GID | Franklin | 35 min |
| Apr 9, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney | 25 min |
| Apr 9, 3:27 PM CDT | Special Weather Statement | GID | Buffalo, Sherman | 33 min |
| Apr 9, 3:38 PM CDT | Special Weather Statement | GID | Franklin, Webster | 37 min |
| Apr 9, 3:48 PM CDT | Special Weather Statement | GID | Kearney | 42 min |
| Apr 9, 4:05 PM CDT | Special Weather Statement | GID | Hall | 40 min |
| Apr 9, 4:11 PM CDT | Special Weather Statement | GID | Greeley | 49 min |
| Apr 9, 4:34 PM CDT | Special Weather Statement | GID | Clay, Hamilton | 41 min |
| Apr 9, 5:12 PM CDT | Special Weather Statement | GID | Polk | 48 min |
| Apr 9, 5:32 PM CDT | Special Weather Statement | GID | Hall | 43 min |
| Apr 9, 6:18 PM CDT | Special Weather Statement | GID | Adams, Hall, Hamilton, Merrick, Nance, Webster | 42 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.